Tennessee, 2005Damaging Wind in Tennessee, June 28, 2005
June 28, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 28, 2:30 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 28, 2:30 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT TUE JUN 28 2005
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A BERMUDA HIGH DOMINATING THE FORECAST AREA WITH A
VERY HUMID AND TROPICAL AIRMASS ACROSS THE REGION. SO FAR...
CONVECTION TODAY HAS NOT BEEN AS EXTENSIVE AS YESTERDAY WHICH IS
LIKELY DUE TO THE STABILIZING EFFECT OF THE EARLIER CONVECTION THIS
MORNING. THINK THAT ADDITIONAL CONVECTION WILL DEVELOP LATER THIS
AFTERNOON AND EVENING...WITH THE UNSTABLE AND VERY MOIST AIRMASS IN
PLACE. IN FACT...THINK CONVECTION COULD DEVELOP AT ANY TIME FOR THE
NEXT SEVERAL DAYS...ALTHOUGH THE BEST COVERAGE WILL CONTINUE TO BE
DURING THE AFTERNOON AND EVENING HOURS. MODELS INDICATE THAT A COLD
FRONT WILL SLOWLY APPROACH THE AREA BY THURSDAY NIGHT...ALTHOUGH
THINK THAT THE MODELS MAY BE TOO AGGRESSIVE WITH ITS SOUTHWARD
PROGRESSION SINCE THE UPPER DYNAMICS ARE NOT PROGGED TO BE TOO
STRONG. WILL PLAN TO TREND THE FORECAST TOWARDS PERSISTENCE...SINCE
THE LOCAL AIRMASS WILL REMAIN VIRTUALLY UNCHANGED UNTIL THE FRONTAL
PASSAGE ON FRIDAY.
.LONG TERM...(FRIDAY THROUGH TUESDAY)...MODELS IN GOOD AGREEMENT
ABOUT BRINGING COLD FRONT SLOWLY THROUGH THE FORECAST AREA FRIDAY TO
JUST SOUTH OF TN SATURDAY BEFORE IT WASHES OUT. INSTABILITY
INCREASES AND WITH THE FRONT IN THE VICINITY SOME STRONG STORMS ARE
POSSIBLE FRIDAY. SPC HAS PART OF THE FORECAST AREA IN A SLIGHT RISK
FOR DAY 3. DRIER AIR IS EXPECTED TO FILTER IN AS HIGH PRESSURE OVER
THE OHIO VALLEY SINKS SOUTH. LOWS SHOULD DROP A FEW DEGREES INTO THE
UPPER 50S NORTH AND LOWER TO MID 60S SOUTH FOR A COUPLE OF NIGHTS.
AS MOISTURE LIFTS NORTH SUNDAY WILL INTRODUCE SLIGHT CHANCE RAIN
AGAIN. BERMUDA HIGH STRENGTHENS AT THE BEGINNING OF THE WEEK OFF THE
EAST COAST WHICH BRINGS MORE HUMID AIR AND CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS THROUGH THE END OF THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 89 70 91 / 40 50 30 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 88 71 90 / 50 50 30 40
OAK RIDGE, TN 71 88 71 90 / 50 50 30 40
TRI CITIES AIRPORT, TN 66 86 66 88 / 50 50 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
DG/TD
Hazardous weather outlook, Jun 28, 2:30 AM EST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 AM EDT TUE JUN 28 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-291000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
330 AM EDT (230 AM CDT) TUE JUN 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS
THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
BB
In the hours before
Local storm report, Jun 28, 2:48 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ABINGDON 36.71N 81.97W
06/27/2005 WASHINGTON VA UTILITY COMPANY
ONE TREE AND POWERLINES DOWN ON PARKS MILL ROAD IN
ABINGDON. REPORTED BY APPALACHIAN POWER.
0310 PM TSTM WND DMG GLADE SPRING 36.79N 81.77W
06/27/2005 WASHINGTON VA UTILITY COMPANY
ONE TREE AND POWERLINES DOWNON WIDENER VALLEY ROAD IN
GLADE SPRING. REPORTED BY APPALACHIAN POWER.
0350 PM TSTM WND DMG 13 ESE SEVIERVILLE 35.82N 83.36W
06/27/2005 SEVIER TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWNED IN THE WILHITE
COMMUNITY AREA OF JONES COVE. REPORTED SEVIER COUNTY
ELECTRIC.
0455 PM TSTM WND DMG 10 W TAZEWELL 36.46N 83.76W
06/27/2005 CLAIBORNE TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN ACROSS THE WESTERN HALF
OF THE COUNTY. REPORTED BY LAFOLLETTE UTILITIES.
0500 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
06/27/2005 CAMPBELL TN UTILITY COMPANY
FROM 500 PM THROUGH 515 PM EDT...NUMEROUS TREES AND
POWERLINES DOWNED COUNTYWIDE. REPORTED BY LAFOLLETTE
UTILITIES.
0815 PM TSTM WND DMG 1 NE HILLSVIEW 35.40N 84.79W
06/27/2005 MCMINN TN DEPT OF HIGHWAYS
A FEW TREES DOWNED ONTO ROADWAYS NEAR HILLSVIEW. REPORTED
BY MCMINN COUNTY HIGHWAY DEPARTMENT.
0855 PM TSTM WND DMG NIOTA 35.51N 84.55W
06/27/2005 MCMINN TN LAW ENFORCEMENT
A TREE FELL DOWNING POWERLINES THEN FELL ONTO A CAR IN
NIOTA. REPORTED BY DISPATCH.
1040 PM TSTM WND DMG 6 ESE KINGSTON 35.84N 84.41W
06/27/2005 ROANE TN LAW ENFORCEMENT
ONE TREE DOWNED ONTO OLD KINGSTON ROAD. REPORTED BY
DISPATCH.
1055 PM TSTM WND DMG 7 ENE HARRIMAN 35.97N 84.45W
06/27/2005 ROANE TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 61 NEAR BLAIR. REPORTED BY
DISPATCH.
1145 PM TSTM WND DMG NORRIS 36.21N 84.06W
06/27/2005 ANDERSON TN UTILITY COMPANY
FROM 1145 PM THROUGH 1150 PM EDT...A FEW TREES AND
POWERLINES DOWNED ACROSS THE NORTHERN PORTIONS OF THE
COUNTY. REPORTED BY CLINTON UTILITIES.
1150 PM TSTM WND DMG LAKE CITY 36.22N 84.16W
06/27/2005 ANDERSON TN DEPT OF HIGHWAYS
THREE TREES DOWNED ONTO ROADWAYS IN LAKE CITY. REPORTED
BY ANDERSON COUNTY HIGHWAY DEPARTMENT.
&&
FERRELLLocal storm report, Jun 28, 2:51 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ABINGDON 36.71N 81.97W
06/27/2005 WASHINGTON VA UTILITY COMPANY
ONE TREE AND POWERLINES DOWN ON PARKS MILL ROAD IN
ABINGDON. REPORTED BY APPALACHIAN POWER.
0310 PM TSTM WND DMG GLADE SPRING 36.79N 81.77W
06/27/2005 WASHINGTON VA UTILITY COMPANY
ONE TREE AND POWERLINES DOWNON WIDENER VALLEY ROAD IN
GLADE SPRING. REPORTED BY APPALACHIAN POWER.
0320 PM TSTM WND DMG ABINGDON 36.71N 81.97W
06/27/2005 WASHINGTON VA LAW ENFORCEMENT
A FEW TREE LIMBS DOWN IN ABINGDON.
0330 PM HAIL ONEIDA 36.50N 84.51W
06/27/2005 1.00 INCH SCOTT TN LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL IN SOUTH SECTION OF ONEIDA.
0338 PM HAIL ONEIDA 36.50N 84.51W
06/27/2005 0.75 INCH SCOTT TN LAW ENFORCEMENT
0350 PM TSTM WND DMG 13 ESE SEVIERVILLE 35.82N 83.36W
06/27/2005 SEVIER TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWNED IN THE WILHITE
COMMUNITY AREA OF JONES COVE. REPORTED SEVIER COUNTY
ELECTRIC.
0430 PM HAIL 1 SW PARROTTSVILLE 36.00N 83.10W
06/27/2005 0.75 INCH COCKE TN TRAINED SPOTTER
0455 PM TSTM WND DMG 10 W TAZEWELL 36.46N 83.76W
06/27/2005 CLAIBORNE TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN ACROSS THE WESTERN HALF
OF THE COUNTY. REPORTED BY LAFOLLETTE UTILITIES.
0500 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
06/27/2005 CAMPBELL TN UTILITY COMPANY
FROM 500 PM THROUGH 515 PM EDT...NUMEROUS TREES AND
POWERLINES DOWNED COUNTYWIDE. REPORTED BY LAFOLLETTE
UTILITIES.
0500 PM TSTM WND DMG FINCASTLE 36.41N 84.05W
06/27/2005 CAMPBELL TN LAW ENFORCEMENT
ONE TREE DOWN IN FINCASTLE.
0730 PM TSTM WND DMG 5 SSW JONESBOROUGH 36.23N 82.51W
06/27/2005 WASHINGTON TN LAW ENFORCEMENT
ONE TREE DOWN ON BACON BRANCH ROAD AT INTERSECTION WITH
TREADWAY TRAIL.
0735 PM TSTM WND DMG 2 S JONESBOROUGH 36.26N 82.48W
06/27/2005 WASHINGTON TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 81 SOUTH.
0815 PM TSTM WND DMG 1 NE HILLSVIEW 35.40N 84.79W
06/27/2005 MCMINN TN DEPT OF HIGHWAYS
A FEW TREES DOWNED ONTO ROADWAYS NEAR HILLSVIEW. REPORTED
BY MCMINN COUNTY HIGHWAY DEPARTMENT.
0855 PM TSTM WND DMG NIOTA 35.51N 84.55W
06/27/2005 MCMINN TN LAW ENFORCEMENT
A TREE FELL DOWNING POWERLINES THEN FELL ONTO A CAR IN
NIOTA. REPORTED BY DISPATCH.
1038 PM TSTM WND DMG 3 NW LOUDON 35.77N 84.40W
06/27/2005 LOUDON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON PINE GROVE PROVIDENCE ROAD.
1040 PM TSTM WND DMG 6 ESE KINGSTON 35.84N 84.41W
06/27/2005 ROANE TN LAW ENFORCEMENT
ONE TREE DOWNED ONTO OLD KINGSTON ROAD. REPORTED BY
DISPATCH.
1045 PM TSTM WND DMG 4 WNW LENOIR CITY 35.82N 84.34W
06/27/2005 LOUDON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON HINES VALLEY ROAD.
1055 PM TSTM WND DMG 7 ENE HARRIMAN 35.97N 84.45W
06/27/2005 ROANE TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 61 NEAR BLAIR. REPORTED BY
DISPATCH.
1145 PM TSTM WND DMG NORRIS 36.21N 84.06W
06/27/2005 ANDERSON TN UTILITY COMPANY
FROM 1145 PM THROUGH 1150 PM EDT...A FEW TREES AND
POWERLINES DOWNED ACROSS THE NORTHERN PORTIONS OF THE
COUNTY. REPORTED BY CLINTON UTILITIES.
1150 PM TSTM WND DMG LAKE CITY 36.22N 84.16W
06/27/2005 ANDERSON TN DEPT OF HIGHWAYS
THREE TREES DOWNED ONTO ROADWAYS IN LAKE CITY. REPORTED
BY ANDERSON COUNTY HIGHWAY DEPARTMENT.
&&
FERRELLThunderstorm Wind, McMinn
- When
- June 28, 6:45 PM EST to 7:00 PM EST
- Where
- McMinn County, Calhoun
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -84.750
A few trees downed in Calhoun area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Maryland, June 28, 20051 death · 51 kt wind · 5 events
- Lightning Strike in Kentucky, June 28, 2005$750,000 · 1 event
- Lightning Strike in Michigan, June 28, 2005$500,000 · 1 event
- Tornado and Flash Flooding in Montana, June 28 to 29, 2005$112,000 · F0 · 29 events
- Flash Flooding and Lightning Strike in Ohio, June 28, 2005$200,000 · 3 events
- Flash Flood and Hail in Michigan, June 28, 2005$140,000 · 1 in hail · 6 events
- Damaging Winds in New York, June 28, 2005$125,000 · 58 kt wind · 3 events
- Flash Flooding in West Virginia, June 28, 2005$105,000 · 2 events
- Damaging Winds and Lightning Strike in Michigan, June 28, 2005$81,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 28, 2005$69,000 · 1 in hail · 8 events
- Flood and Damaging Wind in Indiana, June 28, 2005$60,000 · 61 kt wind · 3 events
- Flash Flood in Pennsylvania, June 28, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461948.